MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. EXTENSION SET; SET, ADMINISTRATION, INTRA

B. BRAUN MEDICAL INC. EXTENSION SET; SET, ADMINISTRATION, INTRA
Model Number 470172
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: rn was disconnecting iv tubing from iv pigtail; plastic end broke off in iv pigtail.This left the system with an open vacuum and blood poured out from the iv.Rn held pressure over iv site and replaced pigtail to maintain iv access.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used, unused sample and one photo were provided for evaluation.The samples and photo were visually evaluated.The used sample observed the tip of the baxter iv set was broken off into the caresite valve.The unused sample was leak tested with passing results.On the photo provided it was confirmed that the tip of the extension set is broken off.The exact root cause could not be determined at this time.However, incidents of cracked/leaking valves can possibly be caused by several factors, including but not limited to the product being subjected to aggressive solvents/drugs, excessive mechanical stresses (over-tightening or frequent set manipulation), or other various unforeseen circumstances during the clinical application.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer (Section G)
B. BRAUN DOMINICIAN REPULIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR  
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key16847838
Report Number2523676-2023-00139
Device Sequence Number6564546
Product Code FPA
UDI-Device Identifier04046964580215
UDI-Public(01)04046964580215
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470172
Device Catalogue Number470172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown